Thunderstorm Wind, Wilbarger
- When
- June 22, 12:30 AM CST
- Where
- Wilbarger County, Lockett
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.083, -99.367
Three inch diameter tree limbs were downed.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 21, 9:11 PM CST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1011 PM CDT MON JUN 21 2004 TSTMS HAVE SPREAD OVER MUCH OF THE NORHTWEST HALF OF THE FA THIS EVENING...MAINLY ALONG AND NORTH OF THE FRONT. EXPECT TSTMS TO CONTINUE AS LOW LVL JET STRENGTHENS IN ADVANCE OF S/W MOVING THROUGH CNTRL PLAINS. STILL LOOKS LIKE COMPLEX OR TWO OF STRONG/SEVERE STORMS WILL MOVE THROUGH OVERNIGHT WITH HEAVY RAIN STILL A THREAT. THUS WILL MAINTAIN FLASH FLOOD WATCH AS IS. II AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 311 PM CDT MON JUN 21 2004 .DISCUSSION... OVERNIGHT AND MORNING CONVECTION HAS LEFT SEVERAL OUTFLOW BOUNDARIES... ONE ACROSS NORTH TX INTO THE TX PANHANDLE. COLD FRONT EXPECTED TO MOVE INTO THE AREA TONIGHT. UPR TROUGH OVR THE WESTERN U.S. ALSO EXPECTED TO MOVE THRU THE PLAINS OVERNIGHT PROVIDING ADDITIONAL LIFT. SHWRS/TSTMS LIKELY ACROSS MUCH OF THE AREA OVERNIGHT...AS STORMS DEVELOP WITH THE FRONT AND CONVECTION DEVELOPS ON THE HIGH PLAINS AND THE PANHANDLES THIS AFTN/EVENING THAT COULD PRODUCE ONE OR MORE MCS THAT MOVES ACROSS THE FA. WITH SOME AREAS ALREADY NEAR OR SATURATED FROM PREVIOUS RAINFALL AND HEAVY RAINS POSSIBLE AGAIN TONIGHT WITH FRONT/MCS ACTIVITY...HAVE ALREADY ISSUED FLASH FLOOD WATCH FOR MOST OF OKLAHOMA FOR TONIGHT. STORMS WILL CONT TO BE POSSIBLE TUES AS FRONT PUSHES SOUTH...EVENTUALLY MOVING INTO N TX. LEFT POPS FOR SOUTHERN PORTIONS OF FA TUES NIGHT WITH FRONT NEAR THE AREA. ANOTHER FRONT EXPECTED TO MOVE THRU THE FA LATE THIS WEEK WITH ANOTHER CHANCE OF SHWRS/TSTMS. NO MAJOR CHANGES TO EXTENDED PERIODS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 64 80 64 86 / 90 30 10 10 HOBART OK 64 82 64 88 / 90 20 10 20 WICHITA FALLS TX 68 84 66 89 / 60 40 20 20 GAGE OK 60 79 61 87 / 90 10 10 10 PONCA CITY OK 62 78 63 85 / 70 20 10 10 DURANT OK 70 80 67 88 / 80 60 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH TONIGHT FOR WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA. TX...NONE. && 25
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT MON JUN 21 2004
OKZ004>048-050>052-TXZ083>090-221200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF OKLAHOMA
AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS SOUTHEAST OF AN ARNETT TO MEDFORD LINE AND
INCLUDES ALL OF WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 4 AM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS...INCLUDING THE
POTENTIAL FOR FLOODING...THROUGH TONIGHT.
DISCUSSION...
NUMEROUS THUNDERSTORMS HAVE DEVELOPED THIS EVENING FROM THE TEXAS
PANHANDLE INTO WESTERN AND NORTHERN OKLAHOMA. THUNDERSTORMS WILL
BECOME MORE WIDESPREAD THIS EVENING AS THE AS A STRENGTHENING LOW
LEVEL JET INCREASES LOW LEVEL WARM AIR ADVECTION AND LIFT OVER THE
AREA. THIS WILL RESULT IN THUNDERSTORMS ORGANIZING INTO ONE OR MORE
CONVECTIVE COMPLEXES AND MOVING EAST-SOUTHEASTWARD ACROSS THE AREA
OVERNIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
THREATS...ESPECIALLY ACROSS WESTERN SECTIONS OF OKLAHOMA AND NORTH
TEXAS THROUGH THE EVENING...WITH HEAVY RAIN AND POTENTIAL FLOODING
BECOMING THE MAIN CONCERN LATE TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THE CHANCES FOR THUNDERSTORMS ARE EXPECTED TO DIMINISH TEMPORARILY
BY LATE TUESDAY AS SOMEWHAT DRIER AIR MOVES IN BEHIND THE COLD
FRONT. HOWEVER... THUNDERSTORM CHANCES WILL INCREASE AGAIN BY LATE
WEDNESDAY... AND CONTINUE INTO THE WEEKEND... AS THE WEATHER PATTERN
AGAIN BECOMES MORE FAVORABLE FOR THUNDERSTORM DEVELOPMENT.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
2SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1110 PM CDT MON JUN 21 2004 OKZ005-006-220430- ALFALFA OK-WOODS OK- 1110 PM CDT MON JUN 21 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF DACOMA AT 1110 PM CDT...MOVING EAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ALFALFA AND WOODS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1114 PM CDT MON JUN 21 2004 OKZ023-220430- CADDO OK- 1114 PM CDT MON JUN 21 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY. A SEVERE THUNDERSTORM WAS LOCATED NEAR CORDELL IN WASHITA COUNTY AT 1114 PM CDT...MOVING EAST AT 25 MPH. PEOPLE IN CADDO COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1123 PM CDT MON JUN 21 2004 OKZ014-220445- ROGER MILLS OK- 1123 PM CDT MON JUN 21 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY. STRONG THUNDERSTORMS WERE DEVELOPING IN WHEELER COUNTY...MOVING EAST NORTHEAST AT 15 MPH...AT 1120 PM...MOVING EAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ROGER MILLS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1123 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST 4 WNW BESSIE 35.41N 99.05W
06/21/2004 61 MPH WASHITA OK MESONET
MEASURED BY OKLAHOMA MESONET.
&&
JLPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1159 PM CDT MON JUN 21 2004 OKZ033-TXZ083-220530- HARDEMAN TX-HARMON OK- 1159 PM CDT MON JUN 21 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND HARMON COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS DEVELOPING ACROSS WHEELER AND COLLINGSWORTH COUNTIES AT 1159 PM CDT...MOVING SOUTHEAST AT 40 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN HARDEMAN AND HARMON COUNTIES...INCLUDING THE CITY OF QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1230 AM CDT TUE JUN 22 2004 OKZ033-TXZ083-220600- HARDEMAN TX-HARMON OK- 1230 AM CDT TUE JUN 22 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND HARMON COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED OVER CHILDRESS AND EASTERN COLLINGSWORTH COUNTIES IN TEXAS...MOVING SOUTHEAST AT 35 MPH. WINDS TO AROUND 50 MPH ARE LIKELY WITH THESE STORMS. PEOPLE IN HARDEMAN AND HARMON COUNTIES...INCLUDING THE CITIES OF QUANAH AND HOLLIS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The Altus AFB radar (KFDR), 47 km away, was scanning. The volume nearest the first event began at 06:32 UTC.
4 thunderstorm wind. Local standard time, as filed.
Three inch diameter tree limbs were downed.
A ten inch diameter tree limb was downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407898, 5407899, 5407900, 5407901.